Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at May 26, 2016, 11:39 PM CDT for Pike County, Missouri; Adams County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 11:39 PM CDT (04:39 UTC)
- Expired
- May 27, 2016, 12:30 AM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
585 WWUS83 KLSX 270439 SPSLSX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1139 PM CDT THU MAY 26 2016 ILZ095-097-MOZ019-027-035-036-270530- PIKE IL-ADAMS IL-RALLS MO-MARION MO-LEWIS MO-PIKE MO- 1139 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE AND SOUTHWESTERN ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHWESTERN PIKE... SOUTHEASTERN LEWIS...NORTHEASTERN RALLS AND EASTERN MARION COUNTIES IN NORTHEASTERN MISSOURI UNTIL 1230 AM CDT... AT 1139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOUISIANA...MOVING NORTHWEST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUINCY...HANNIBAL...BOWLING GREEN...PALMYRA...LOUISIANA...BARRY... PAYSON...NEW LONDON...ATLAS...FALL CREEK...FRANKFORD...PIKE... TARRANTS...ADAMS...BURTON...HULL...RICHFIELD...NEW CANTON... PLAINVILLE AND KINDERHOOK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 172 BETWEEN EXITS 2 AND 19. INTERSTATE 72 BETWEEN EXITS 4 AND 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4007 9121 3943 9090 3931 9120 3992 9166 TIME...MOT...LOC 0439Z 156DEG 38KT 3948 9115 $$ CARNEY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 26, 10:17 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 26, 10:17 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1017 PM CDT THU MAY 26 2016 .UPDATE... Issued at 1015 PM CDT Thu May 26 2016 Current severe thunderstorm watch over central MO will be canceled once the current thunderstorms move through the area and stabilizes the atmosphere. Showers and thunderstorms continue over central MO and are expected to slowly spread eastward through the night. Atmosphere over eastern MO and southwest IL remains unstable with pockets of strong low level moisture convergence. A few of these storms could be strong overnight given effective shear around 40kts. Britt && .SHORT TERM... (Through Late Tonight) Issued at 310 PM CDT Thu May 26 2016 Convection from morning MCS has finally shifted southeast of our forecast area this afternoon. Convection was currently developing across northwest MO and this activity may eventually shift east into northeast MO this evening. New development is also expected across southwest MO along a weak warm front and also along an outflow boundary left over from the morning convective complex. These storms should move northeastward into central MO this evening. Activity may congeal into an MCS later this evening and overnight and impact much of the forecast area, eventually moving into our IL counties late tonight. Some of the storms this evening may be severe, especially across northeast and central MO where the better instability and shear exists. GKS .LONG TERM... (Friday through Next Thursday) Issued at 310 PM CDT Thu May 26 2016 A better potential for widespread showers/storms is expected on Friday and Friday night as the upper level trough now over the southwest US approaches our area. Will go with likely to categorical pops. The high temperatures will be cooler on Friday due to the cloud cover and widespread and potentially long lasting precipitation. At least scattered showers/storms should occur on Saturday and Saturday evening until the upper level trough shifts northeast of our area. Quieter and drier weather is expected by Sunday as a weak surface trough moves southeastward through the forecast area with only slight chance pops over the southern and eastern portion of the forecast area. Precipitation chances should increase again by Tuesday as an upper level trough moves eastward through the northern Plains sending a cold front southeastward through our area. The ECMWF model is quicker than the GFS with the progression of the upper level trough and associated cold front. Potentially cooler and less humid conditions can be expected by the end of the extended forecast period after the passage of the cold front. GKS && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 623 PM CDT Thu May 26 2016 Cluster of thunderstorms is slowly heading northward toward KCOU so added a TEMPO group to account for this activity. Believe KUIN and metro terminals should continue to stay dry through the evening with chances of showers and thunderstorms increasing overnight tonight. Still hard to pin down best chances of activity at these terminals so did not deviate too much from previous forecast. Chances of showers and storms should continue through the day on Friday as main upper-level shortwave finally ejects out of the desert southwest. MVFR visibilities and ceilings possible in thunderstorms with IFR visibilities possible in heavier activity. Surface pressure gradient will also tighten across eastern Missouri so added some wind gusts to the metro terminals. Specifics for KSTL: Still lots of uncertainty on how convection will evolve tonight. Will have to watch areas to the south/southwest and see how convection develops tonight but current expectation is for chances to increase toward midnight tonight. Probably will be at least one period of showers/storms with visibility impacts with chances of storms through Friday evening. Wind speeds will also increase as pressure gradient tightens so added some wind gusts for Friday afternoon of around 25 knots. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 26, 3:54 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT THU MAY 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS NORTHEAST AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GKS
In the hours before
Local storm report, May 26, 10:27 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL WASHINGTON PARK 38.63N 90.09W
05/26/2016 M0.25 INCH ST. CLAIR IL BROADCAST MEDIA
&&
CARNEYLocal storm report, May 26, 10:30 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 1 E WELDON SPRING 38.72N 90.63W
05/26/2016 M0.75 INCH ST. CHARLES MO TRAINED SPOTTER
&&
CARNEYLocal storm report, May 26, 10:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL ST. PETERS 38.78N 90.61W
05/26/2016 M0.88 INCH ST. CHARLES MO TRAINED SPOTTER
&&
CARNEYSpecial weather statement, May 26, 10:58 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT THU MAY 26 2016
ILZ097-MOZ036-052-270430-
PIKE IL-PIKE MO-LINCOLN MO-
1058 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS...CENTRAL PIKE COUNTY IN NORTHEASTERN MISSOURI AND
CENTRAL LINCOLN COUNTIES IN EAST CENTRAL MISSOURI UNTIL 1130 PM
CDT...
AT 1058 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DAVIS...MOVING NORTH AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BOWLING GREEN...LOUISIANA...MOSCOW MILLS...DAVIS...EOLIA...
CLARKSVILLE...PIKE...TARRANTS...SILEX...PAYNESVILLE...WHITESIDE...
CAVE...EDGEWOOD...NEW HOPE...ST. CLEMENT AND CYRENE.
THIS ALSO INCLUDES CUIVRE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3940 9092 3940 9093 3939 9094 3938 9091
3901 9074 3893 9100 3944 9131 3954 9098
TIME...MOT...LOC 0358Z 159DEG 47KT 3905 9093
CARNEYLocal storm report, May 26, 11:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG JONESBURG 38.85N 91.31W
05/26/2016 MONTGOMERY MO 911 CALL CENTER
PUBLIC REPORT OF DAMAGE TO RESIDENCES AND A BARN NEAR
JONESBURG. TREE DAMAGE ALSO REPORTED. TIME OF DAMAGE IS
APPROXIMATE.
&&
CARNEYSpecial weather statement, May 26, 11:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1139 PM CDT THU MAY 26 2016 ILZ095-097-MOZ019-027-035-036-270530- PIKE IL-ADAMS IL-RALLS MO-MARION MO-LEWIS MO-PIKE MO- 1139 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE AND SOUTHWESTERN ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHWESTERN PIKE... SOUTHEASTERN LEWIS...NORTHEASTERN RALLS AND EASTERN MARION COUNTIES IN NORTHEASTERN MISSOURI UNTIL 1230 AM CDT... AT 1139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOUISIANA...MOVING NORTHWEST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUINCY...HANNIBAL...BOWLING GREEN...PALMYRA...LOUISIANA...BARRY... PAYSON...NEW LONDON...ATLAS...FALL CREEK...FRANKFORD...PIKE... TARRANTS...ADAMS...BURTON...HULL...RICHFIELD...NEW CANTON... PLAINVILLE AND KINDERHOOK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 172 BETWEEN EXITS 2 AND 19. INTERSTATE 72 BETWEEN EXITS 4 AND 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4007 9121 3943 9090 3931 9120 3992 9166 TIME...MOT...LOC 0439Z 156DEG 38KT 3948 9115 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:54 PM CDT | Special Weather Statement | LSX | Cole | 51 min |
| May 26, 8:39 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 26 min |
| May 26, 10:14 PM CDT | Special Weather Statement | LSX | Saint Charles | 46 min |
| May 26, 10:58 PM CDT | Special Weather Statement | LSX | Lincoln, Pike | 32 min |
| May 27, 9:23 AM CDT | River Flood Warning | LSX | Reynolds | 4 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Callaway, Osage | 7 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 9 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Franklin, Warren | 6 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 7 days |
| May 27, 9:44 AM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| May 26, 9:39 PM CDT | Special Weather Statement | LSX | Adams | 51 min |
Nearby
Special Weather Statements in Missouri, 2016Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.